Augmentation?: Hello everyone, I think... - Restless Legs Syn...

Restless Legs Syndrome
12,763 members8,158 posts

Augmentation?

Dakota13
Dakota13
15 Replies

Hello everyone, I think I’m in Augmentation from Pramipeole and don’t know how to wean myself off of it. I have been taking it for 10 years and now I have RLS in my thighs and upper arms. I’m up at night and also have it during the day. I can’t find anyone locally that understands it well enough to help me. I’m currently taking .75mg and my doctor gave me a new prescription for 1mg. After reading more about it on this forum I decided to stay at .75mg.

A couple of months ago I started getting severe pain in my foot. I thought it may be arthritis but now I’m wondering if it has anything to do with Augmentation. Any thoughts would be greatly appreciated.

Dakota

15 Replies
oldestnewest
Parminter

This is definitely augmentation, a typical pattern.

Sorry Dakota, but it comes to almost all of us on pramipexole. After ten years it is certain.

Your dose is already much too high - the best specialists now suggest that 0.25mg should not be exceeded.

Please google 'RLS and Augmentation' and hunt for scientific papers on the subject, print them out and take them to your doctor.

Later today, if no one else has supplied the links, I will find some for you.

Right now, I have to run - welcome to the augmentation club, we understand.

1 like
Reply
Dakota13
Dakota13
in reply to Parminter

Thank you Parminter. I really appreciate your help.

Dakota

Reply
Pam34
1 like
Reply
Dakota13
Dakota13
in reply to Pam34

Thank you. I was just going to look them up 😊

1 like
Reply
Tennwalker1

So sorry your going through this. You are now a member of the augmentation club. Not a fun club to be a part of, but the people are very informative and will be more then happy to help you. For the most part we've all been there. It is tough, but you can do this. Good luck and God bless.

2 likes
Reply
Dakota13

Thank you. 😊

Reply
Beckonwood

ask your doctor for Percocet. I weaned off Mirapex which is the same as pramipexole. It took me some time but the doctor worked with me and gave me prescriptions for Percocet. Now I use it and nothing else. I take the lowest dose and take two tablets every night starting around 5 PM. I cut the pills in half and keep a small journal so I don't lose track of how many pills I take. I usually take one half every hour and find that around ten in the evening my symptoms are much better. I also put the Percocet in a weekly pill box so I don't take too much. I am so afraid of becoming so dependent on the pills that I am so careful as you hear of people abusing it. Good luck I fully understand how you feel

Reply
Dakota13
Dakota13
in reply to Beckonwood

Thank you for the info on Percocet. After reading so many letters about weaning off rls meds, I’ve been afraid to try again. My doc told me a year ago to just stop taking it; as you can imagine it was AWFUL. So that only lasted 2 days. I felt dizzy and thick headed, couldn’t even sit downtown get any sleep. Now I’m ready to try again the right way. Would you tell me how long it took you to get off the Med and also how it went for you.

Thanks, Dakota

Reply
Wonko_TheSane

I, like many others here, have weaned off of it, but it was a slow, many weeks process (my doc also told me to just stop which I consider malpractice) - and like almost everyone who succeeded, I did so by slowly going down with the Pramipexole and up with an opioid. I used kratom, but if you browse through the site you'll find several options. All of them difficult to get prescriptions for, however.

Good luck, you've found the best place to help you!

1 like
Reply
Dakota13

Thanks. I appreciate the info. I’m just kinda worried about actually doing it. Am I right in thinking I need to plan for about 4 weeks where I won’t be doing any traveling and should stay close to home?

Does the Keaton make the RLS manageable for you?

Thanks for your help, Dakota

Reply
Wonko_TheSane

Regarding Kratom, the first thing you need to find out is if it is legal where you live. Judging by your name I would suspect you're in the US where that is a particular problem.

For me, Kratom helps more than Pramipexole does and gives me the best sleep I have had in years - but I already had to increase the dose by quite a bit so I'm not sure if the effects will last.

Reply
Dakota13

Thank you. You are right, Washington state. Hope Kratom continues to work for you. 😊

Reply
Joolsg
Joolsg
in reply to Dakota13

Hi Dakota,

I remember your posts from last year.

If you’re ready to try withdrawal you are correct in thinking you’ll need about 4 weeks clear to get through it.

After the last dose of pramipexole (Mirapex is the brand name) you’ll get 10-14 days of no sleep ( or 1-2 hrs max).

You’ll need opioids to take regularly during this time and also cannabis if you can get it. Cannabis is illegal here in UK but my adult children had no problems supplying me with reefers to use for 2 weeks- they were the only thing that gave me an hour’s sleep.

Make sure you get your serum ferritin above 100 as that also helps during withdrawal.

There is no easy solution- it’s hard but life after dopamine agonists is SO much better.

Discuss what you’re going to switch to with your doctors.

Gabapentin , Gabapentin enacarbil (Horizant ), pregabalin (Lyrica) and/or opioids are options to consider.

Stay strong and resolute. Until you get off pramipexole, you’ll continue to suffer the full body twitches and your life will be miserable.

Reply
Joolsg
Joolsg
in reply to Dakota13

Hi Dakota

I should clarify that time scale. The 4 weeks is for the worst of withdrawal which is the 2 weeks on 0.25mg and the 2 weeks after you’ve taken the last dose of pramipexole.

You have to slowly reduce by 0.25 every 2 weeks. With each reduction your body will scream for a dopamine hit until you stabilise after 5-7 days. Then you have a week of relative normality before you reduce by another 0.25mg.

Don’t take another dopamine agonist like requip or the Neupro patch.

Reply
cnagy44

January 31, 2019 Dakota13, Based on this communty, I ate a bag of celery and found it helpful. Was able to reduce PM from 1.75 to 1.50. Also, I have found Gabapentin helpful. See previous posts to find member who consumed celery juice and found it helpful.

Reply

You may also like...